Hail, Dundy
- When
- June 25, 8:01 PM MST
- Where
- Dundy County, 0.87 mi SW of Haigler
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.010, -101.940
A north-south oriented line of thunderstorms moved from northeast Colorado across southwest Nebraska and northwest Kansas during the evening. Hail up to nickel size was reported in Dundy County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A north-south oriented line of thunderstorms moved from northeast Colorado across southwest Nebraska and northwest Kansas during the evening. Hail up to nickel size was reported in Dundy County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 25, 4:58 PM MST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 558 PM MDT WED JUN 25 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 124 PM MDT WED JUN 25 2014 TONIGHT... ACROSS THE FORECAST AREA...GENERALLY MOSTLY SUNNY/SUNNY CONDITIONS WILL GIVE WAY TO PARTLY CLOUDY/MOSTLY CLOUDY SKIES FOR THE OVERNIGHT PERIOD. CLOUD COVER WILL BE PRECIPITATION DEPENDENT AS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON INTO THE EARLY EVENING OVER EASTERN COLORADO AND SHIFT EAST INTO CENTRAL KANSAS BY THURSDAY MORNING. MODEL CONVECTIVE PARAMETERS CONTINUE TO SUGGEST THE POTENTIAL FOR STRONG TO SOME SEVERE STORMS THROUGH THE OVERNIGHT PERIOD. SSE FLOW ALREADY ACROSS THE REGION WITH LEE TROUGH SETTING UP OVER THE EASTERN PORTION OF THE ROCKIES...COMBINED WITH LAPS CAPE VALUES OF 1500 TO NEAR 2500 W/ DEWPOINTS IN THE MID 50S TO L60S NOW...AND LAPS LI'S CURRENTLY -2 TO -4...THE AREA IS PRIMED AGAIN TO HAVE POTENTIAL FOR STORMS GIVING UP VERY HEAVY RAINFALL AND HAIL. SLIGHT CHANCE FOR TORNADO POTENTIAL FROM LATEST SPC GUIDANCE BUT CONFINED TO INITIALIZATION OVER EASTERN COLORADO WHEN STORMS SHOULD BE STRONGEST. HAVE CONTINUED ENHANCED WORDING IN THE SHORT TERM FOR TONIGHT FOR SEVERE POTENTIAL. PRECIPITABLE WATER VALUES WILL RANGE IN THE 1.00-1.50 RANGE SO SOME AREAS WILL SEE LOCALLY HEAVY DOWNPOUR POTENTIAL WITH SOME AREAS SEEING STREET FLOODING/PONDING. WILL TREND DOWN PRECIPITATION FROM WEST TO EAST OVERNIGHT ENDING BEFORE 12Z TOMORROW MORNING. STAYED CLOSE TO MODEL GUIDANCE FOR OVER NIGHT LOWS WHICH WILL HAVE UPPER 50S TO MID 60S FROM WEST TO EAST...WITH DIFFERENCE BEING CLEARING AFTER CONVECTION. THURSDAY... GOING INTO THURSDAY MORNING...LINGERING CLOUD COVER FROM EXITING PRECIPITATION OVER EASTERN PORTIONS OF THE CWA FROM MCCOOK DOWN SOUTH TO GOVE AND QUINTER IN GOVE COUNTY. INCREASED SOUTHERLY FLOW EXPECTED THROUGH THE DAY AS GRADIENT TIGHTENS WITH UPPER TROUGH OVER THE ROCKIES AND HIGH PRESSURE OVER THE MISSISSIPPI VALLEY. LOOKING FOR MORNING HOURS TO BE PRECIP-FREE WITH INCREASING CHANCE FROM WEST TO EAST AS MODELS BEGIN TRW DEVELOPMENT OVER EASTERN COLORADO SPREADING INTO WESTERN KANSAS DURING THE AFTERNOON HOURS. LITTLE PUSH INTO CENTRAL KANSAS THRU THE DAY DUE TO STRONG SOUTHERLY FLOW 15-30 MPH AND UPPER SUPPORT DOES NOT BEGIN PUSH EAST UNTIL AFTER 00Z FRIDAY. HAVE KEPT HIGHER CHANCE POTENTIAL FOR STORMS OVER THE WESTERN HALF OF THE AREA VERSUS EAST. LOOKING FOR STRONG TO SEVERE POTENTIAL AGAIN AS BUFKIT CONVECTIVE PARAMETERS PUT HIGH CAPE VALUES NEAR 2500-3000 J/KG AND LI/S NEAR -6. SPC DOES HAVE EASTERN CO/WESTERN KS IN SLIGHT RISK FOR TOMORROW. LACK OF CLOUD COVER THRU EARLY AFTERNOON AND STRONG SOUTHERLY FETCH WILL GIVE AREA HIGHS RANGING FROM 90-95F. DO EXPECT LOCALLY HEAVY RAINFALL WITH ANY TRW AS PW VALUES WILL BE OVER AN INCH. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 135 PM MDT WED JUN 25 2014 THURSDAY NIGHT-SATURDAY...WILL CONTINUE WITH SMALL POPS THURSDAY NIGHT AS UPPER WAVE MOVES ACROSS THE AREA FROM THE WEST. BEST MOISTURE AND JET SUPPORT SUGGEST BETTER CHANCES OF PRECIP GENERALLY ALONG AND NORTH OF THE INTERSTATE. ON FRIDAY PRECIPITATION CHANCES SLOWLY INCREASE THROUGH THE DAY AS NEGATIVELY TILTED UPPER TROUGH AND ASSOCIATED JET DYNAMICS MOVE INTO THE AREA. BEST CHANCE WOULD BE ACROSS THE SOUTHWEST 1/2 OF THE AREA. AS THE SYSTEM MOVES EAST FRIDAY NIGHT SO DO THE HIGHER POPS. SEVERE WEATHER IS POSSIBLE. SHOULD SEE A LULL IN PRECIP ACTIVITY SATURDAY BEHIND FRIDAY NIGHTS SYSTEM. LOWS THURSDAY NIGHT IN THE MID 50S TO AROUND 60 IN FAR EASTERN COLORADO...LOW TO UPPER 60S EAST OF THE BORDER. FOR FRIDAY NIGHT MID TO UPPER 50S ACROSS THE WESTERN 1/2 OF THE AREA WITH LOW TO MID 60S EAST. HIGHS FRIDAY AND SATURDAY IN THE 80S. COULD SEE SOME 90S IF THE GFS IS CORRECT. SUNDAY-WEDNESDAY...UPPER FLOW WESTERLY TO START THE PERIOD WITH A LARGE LOW PRESSURE SYSTEM ACROSS THE NORTH AND HIGH PRESSURE TO THE SOUTHWEST. SOME MINOR WEATHER DISTURBANCES MOVE THROUGH THE FLOW FAVORING SOME SMALL CHANCES FOR PRECIP. FLOW ALOFT SHIFTS TO THE NORTHWEST TUESDAY WITH A CONTINUING CHANCE FOR SHOWERS/THUNDERSTORMS AS WEATHER DISTURBANCES MOVE ACROSS THE AREA. LOWS THROUGH THE PERIOD ABOVE NORMAL WITH NEAR TO SLIGHTLY ABOVE NORMAL HIGH TEMPERATURES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 547 PM MDT WED JUN 25 2014 VFR CONDITIONS ARE EXPECTED AT MCK AND GLD THROUGH THE TAF PERIOD. A NORTH-SOUTH ORIENTED LINE OF THUNDERSTORMS WILL MOVE ACROSS THE CENTRAL HIGH PLAINS REGION OVERNIGHT WITH SCATTERED THUNDERSTORMS MOVING OVER GLD BETWEEN 03-05Z AND ISOLATED SHOWERS AND THUNDERSTORMS MOVING OVER MCK BETWEEN 04-08Z. SKY COVER WILL DIMINISH BEHIND THE STORMS. GUSTY SOUTHEAST WINDS WILL RETURN ACROSS THE REGION AFTER 16Z THURSDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...99 AVIATION...LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1039 AM MDT WED JUN 25 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1039 AM MDT WED JUN 25 2014 /1139 AM CDT WED JUN 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY LATE THIS AFTERNOON AND TONIGHT ACROSS THE TRI-STATE AREA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING FOR LOCATIONS WHERE HEAVY RAINFALL HAS FALLEN RECENTLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR SEVERE THUNDERSTORMS CONTINUE EACH AFTERNOON AND EVENING FROM THURSDAY THROUGH SATURDAY AS DISTURBANCES PASS AND AN UNSTABLE ENVIRONMENT REMAINS IN PLACE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. THE BEST CHANCE FOR SEVERE WEATHER COMES ON FRIDAY WITH ALL MODES OF SEVERE WEATHER POSSIBLE... INCLUDING TORNADOES...ACROSS NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM MDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 12 S COPE 39.49N 102.82W
06/25/2014 M1.25 INCH KIT CARSON CO COCORAHS
DAMAGED SHINGLES. BROKEN CAR WINDOWS. 0.45 INCHES OF
RAINFALL IN 6 MINUTES.
&&
JJMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT WED JUN 25 2014
COZ090-260245-
YUMA COUNTY-
816 PM MDT WED JUN 25 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EASTERN YUMA COUNTY IN NORTHEAST COLORADO...
AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAUNETA TO 6 MILES
NORTH OF IDALIA...MOVING EAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS. FLOODING MAY OCCUR IN LOW LYING AREAS
DUE TO THE HEAVY RAINFALL.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4032 10205 3970 10205 3969 10242 4032 10237
4035 10204
TIME...MOT...LOC 0215Z 266DEG 20KT 4029 10227 3978 10229
LUNDQUISTPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM MDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 9 S COPE 39.55N 102.85W
06/25/2014 M1.00 INCH KIT CARSON CO PUBLIC
&&
JJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
832 PM MDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 10 N VONA 39.45N 102.78W
06/25/2014 E1.50 INCH KIT CARSON CO PUBLIC
A FEW QUARTER TO PING PONG BALL SIZE AMONG NUMEROUS PEA
SIZE STONES. TIME ESTIMATED FROM RADAR.
&&
JJMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
848 PM MDT WED JUN 25 2014
COZ090-260300-
YUMA COUNTY-
848 PM MDT WED JUN 25 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHEAST YUMA COUNTY IN NORTHEAST COLORADO...
AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IDALIA...MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3977 10248 3978 10209 3957 10210 3957 10233
3957 10250
TIME...MOT...LOC 0248Z 274DEG 15KT 3968 10236
LUNDQUISTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
901 PM MDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL HAIGLER 40.01N 101.94W
06/25/2014 E0.88 INCH DUNDY NE TRAINED SPOTTER
&&
JJMThe Goodland radar (KGLD), 74 km away, was scanning. The volume nearest the first event began at 02:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529186, 529187.